October  2018, 38(10): 4997-5010. doi: 10.3934/dcds.2018218

Selection of calibrated subaction when temperature goes to zero in the discounted problem

1. 

CIMAT, A.C., Jalisco S/N, Col. Valenciana CP: 36023 Guanajuato, Gto, Apartado Postal 402, CP 36000, México

2. 

Universidade Federal do Rio Grande do Sul, Instituto de Matemática, Av. Bento Gonçalves, 9500, Agronomia, Porto Alegre-RS, CEP: 91509-900 Caixa Postal: 15080, Brazil

3. 

Universidade Federal do Rio Grande do Sul, Campus Litoral Norte, Rod. RS 030, 11.700 Km 92, Emboaba, Tramandaí-RS, CEP: 95590-000, Brazil

* Corresponding author: Artur O. Lopes

Received  October 2017 Revised  April 2018 Published  July 2018

Fund Project: The second author is partially supported by CNPq

Consider $T(x) = d \, x$ (mod 1) acting on $S^1$, a Lipschitz potential $A:S^1 \to \mathbb{R}$, $zhongwenzy<\lambda<1$ and the unique function $b_\lambda:S^1 \to \mathbb{R}$ satisfying $ b_\lambda(x) = \max_{T(y) = x} \{ \lambda \, b_\lambda(y) + A(y)\}. $

We will show that, when $\lambda \to 1$, the function $b_\lambda- \frac{m(A)}{1-\lambda}$ converges uniformly to the calibrated subaction $V(x) = \max_{\mu \in \mathcal{ M}} \int S(y, x) \, d \mu(y)$, where $S$ is the Mañe potential, $\mathcal{ M}$ is the set of invariant probabilities with support on the Aubry set and $m(A) = \sup_{\mu \in \mathcal{M}} \int A\, d\mu$.

For $\beta>0$ and $\lambda \in (0, 1)$, there exists a unique fixed point $u_{\lambda, \beta} :S^1\to \mathbb{R}$ for the equation $e^{u_{\lambda, \beta}(x)} = \sum_{T(y) = x}e^{\beta A(y) +\lambda u_{\lambda, \beta}(y)}$. It is known that as $\lambda \to 1$ the family $e^{[u_{\lambda, \beta}- \sup u_{\lambda, \beta}]}$ converges uniformly to the main eigenfuntion $\phi_\beta $ for the Ruelle operator associated to $\beta A$. We consider $\lambda = \lambda(\beta)$, $\beta(1-\lambda(\beta))\to+\infty$ and $\lambda(\beta) \to 1$, as $\beta \to\infty$. Under these hypotheses we will show that $\frac{1}{\beta}(u_{\lambda, \beta}-\frac{P(\beta A)}{1-\lambda})$ converges uniformly to the above $V$, as $\beta\to \infty$. The parameter $\beta$ represents the inverse of temperature in Statistical Mechanics and $\beta \to \infty$ means that we are considering that the temperature goes to zero. Under these conditions we get selection of subaction when $\beta \to \infty$.

Citation: Renato Iturriaga, Artur O. Lopes, Jairo K. Mengue. Selection of calibrated subaction when temperature goes to zero in the discounted problem. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 4997-5010. doi: 10.3934/dcds.2018218
References:
[1]

R. BamonJ. KiwiJ. Rivera-Letelier and R. Urzua, On the topology of solenoidal attractors of the cylinder, Ann. Inst. H. Poincaré Anal. Non Lineaire, 23 (2006), 209-236. doi: 10.1016/j.anihpc.2005.03.002. Google Scholar

[2]

A. Baraviera, R. Leplaideur and A. O. Lopes, Ergodic Optimization, Zero Temperature and the Max-Plus Algebra, 29° Coloquio Brasileiro de Matematica, IMPA, Rio de Janeiro, 2013. Google Scholar

[3]

A. T. BaravieraL. M. CiolettiA. LopesJ. Mohr and R. R. Souza, On the general one-dimensional XY Model: Positive and zero temperature, selection and non-selection, Reviews in Math. Physics., 23 (2011), 1063-1113. doi: 10.1142/S0129055X11004527. Google Scholar

[4]

T. Bousch, La condition de Walters, Ann. Sci. ENS, 34 (2001), 287-311. doi: 10.1016/S0012-9593(00)01062-4. Google Scholar

[5]

J. Bremont, Gibbs measures at temperature zero, Nonlinearity, 16 (2003), 419-426. doi: 10.1088/0951-7715/16/2/303. Google Scholar

[6]

G. ContrerasA. O. Lopes and Ph. Thieullen, Lyapunov minimizing measures for expanding maps of the circle, Ergodic Theory and Dynamical Systems, 21 (2001), 1379-1409. doi: 10.1017/S0143385701001663. Google Scholar

[7]

G. Contreras, A. O. Lopes and Ph. Thieullen, Maximizing measures for expanding transformations, preprint, arXiv:1307.0533.Google Scholar

[8]

G. Contreras, A. O. Lopes and E. Oliveira, Ergodic Transport Theory, periodic maximizing probabilities and the twist condition, in Modeling, Optimization, Dynamics and Bioeconomy I (eds. D. Zilberman and A. Pinto), Springer Proceedings in Mathematics and Statistics, vol. 73, Edit., (2014), 183-219. doi: 10.1007/978-3-319-04849-9_12. Google Scholar

[9]

J. P. Conze and Y. Guivarch, Croissance Des Sommes Ergodiques, manuscript, circa, 1993.Google Scholar

[10]

A. DaviniA. FathiR. Iturriaga and M. Zavidovique, Convergence of the solutions of the discounted Hamilton-Jacobi equation: convergence of the discounted solutions, Invent. Math., 206 (2016), 29-55. doi: 10.1007/s00222-016-0648-6. Google Scholar

[11]

A. DaviniA. FathiR. Iturriaga and M. Zavidovique, Convergence of the solutions of the discounted equation: The discrete case, Math. Z., 284 (2016), 1021-1034. doi: 10.1007/s00209-016-1685-y. Google Scholar

[12]

E. Garibaldi and A. O. Lopes, On the Aubry-Mather theory for symbolic dynamics, Erg. Theo. and Dyn. Systems, 28 (2008), 791-815. doi: 10.1017/S0143385707000491. Google Scholar

[13]

E. Garibaldi, Ergodic Optimization in the Expanding Case: Concepts, Tools and Applications, Springer-Verlag, New York, 2017. doi: 10.1007/978-3-319-66643-3. Google Scholar

[14]

E. Garibaldi and Ph. Thieullen, Description of some ground states by Puiseux techniques, Journal of Statistical Physics, 146 (2012), 125-180. doi: 10.1007/s10955-011-0357-x. Google Scholar

[15]

O. Jenkinson, Ergodic optimization, Discrete and Continuous Dynamical Systems, Series A, 15 (2006), 197-224. doi: 10.3934/dcds.2006.15.197. Google Scholar

[16]

R. Leplaideur, A dynamical proof for the convergence of Gibbs measures at temperature zero, Nonlinearity, 18 (2005), 2847-2880. doi: 10.1088/0951-7715/18/6/023. Google Scholar

[17]

A. O. Lopes and E. R. Oliveira, On the thin boundary of the fat attractor, in Modeling, Dynamics, Optimization and Bioeconomics III (eds. A. Pinto and D. Zilberman), Springer Proceedings in Mathematics and Statistics, Springer Verlag, (2018), 205-246.Google Scholar

[18]

A. O. LopesJ. K. MengueJ. Mohr and R. R. Souza, Entropy and variational principle for one-dimensional lattice systems with a general a-priori probability: positive and zero temperature, Erg. Theory and Dyn. Systems, 35 (2015), 1925-1961. doi: 10.1017/etds.2014.15. Google Scholar

[19]

A. O. Lopes, Thermodynamic Formalism, Maximizing Probabilities and Large Deviations, Work in progress. Lecture Notes - Dynamique en Cornouaille, 2012.Google Scholar

[20]

R. Mañé, Generic properties and problems of minimizing measures of Lagrangian systems, Nonlinearity, 9 (1996), 273-310. doi: 10.1088/0951-7715/9/2/002. Google Scholar

[21]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, 187/188 (1990), 1-268. Google Scholar

[22]

M. Tsujii, Fat solenoidal attractors, Nonlinearity, 14 (2001), 1011-1027. doi: 10.1088/0951-7715/14/5/306. Google Scholar

show all references

References:
[1]

R. BamonJ. KiwiJ. Rivera-Letelier and R. Urzua, On the topology of solenoidal attractors of the cylinder, Ann. Inst. H. Poincaré Anal. Non Lineaire, 23 (2006), 209-236. doi: 10.1016/j.anihpc.2005.03.002. Google Scholar

[2]

A. Baraviera, R. Leplaideur and A. O. Lopes, Ergodic Optimization, Zero Temperature and the Max-Plus Algebra, 29° Coloquio Brasileiro de Matematica, IMPA, Rio de Janeiro, 2013. Google Scholar

[3]

A. T. BaravieraL. M. CiolettiA. LopesJ. Mohr and R. R. Souza, On the general one-dimensional XY Model: Positive and zero temperature, selection and non-selection, Reviews in Math. Physics., 23 (2011), 1063-1113. doi: 10.1142/S0129055X11004527. Google Scholar

[4]

T. Bousch, La condition de Walters, Ann. Sci. ENS, 34 (2001), 287-311. doi: 10.1016/S0012-9593(00)01062-4. Google Scholar

[5]

J. Bremont, Gibbs measures at temperature zero, Nonlinearity, 16 (2003), 419-426. doi: 10.1088/0951-7715/16/2/303. Google Scholar

[6]

G. ContrerasA. O. Lopes and Ph. Thieullen, Lyapunov minimizing measures for expanding maps of the circle, Ergodic Theory and Dynamical Systems, 21 (2001), 1379-1409. doi: 10.1017/S0143385701001663. Google Scholar

[7]

G. Contreras, A. O. Lopes and Ph. Thieullen, Maximizing measures for expanding transformations, preprint, arXiv:1307.0533.Google Scholar

[8]

G. Contreras, A. O. Lopes and E. Oliveira, Ergodic Transport Theory, periodic maximizing probabilities and the twist condition, in Modeling, Optimization, Dynamics and Bioeconomy I (eds. D. Zilberman and A. Pinto), Springer Proceedings in Mathematics and Statistics, vol. 73, Edit., (2014), 183-219. doi: 10.1007/978-3-319-04849-9_12. Google Scholar

[9]

J. P. Conze and Y. Guivarch, Croissance Des Sommes Ergodiques, manuscript, circa, 1993.Google Scholar

[10]

A. DaviniA. FathiR. Iturriaga and M. Zavidovique, Convergence of the solutions of the discounted Hamilton-Jacobi equation: convergence of the discounted solutions, Invent. Math., 206 (2016), 29-55. doi: 10.1007/s00222-016-0648-6. Google Scholar

[11]

A. DaviniA. FathiR. Iturriaga and M. Zavidovique, Convergence of the solutions of the discounted equation: The discrete case, Math. Z., 284 (2016), 1021-1034. doi: 10.1007/s00209-016-1685-y. Google Scholar

[12]

E. Garibaldi and A. O. Lopes, On the Aubry-Mather theory for symbolic dynamics, Erg. Theo. and Dyn. Systems, 28 (2008), 791-815. doi: 10.1017/S0143385707000491. Google Scholar

[13]

E. Garibaldi, Ergodic Optimization in the Expanding Case: Concepts, Tools and Applications, Springer-Verlag, New York, 2017. doi: 10.1007/978-3-319-66643-3. Google Scholar

[14]

E. Garibaldi and Ph. Thieullen, Description of some ground states by Puiseux techniques, Journal of Statistical Physics, 146 (2012), 125-180. doi: 10.1007/s10955-011-0357-x. Google Scholar

[15]

O. Jenkinson, Ergodic optimization, Discrete and Continuous Dynamical Systems, Series A, 15 (2006), 197-224. doi: 10.3934/dcds.2006.15.197. Google Scholar

[16]

R. Leplaideur, A dynamical proof for the convergence of Gibbs measures at temperature zero, Nonlinearity, 18 (2005), 2847-2880. doi: 10.1088/0951-7715/18/6/023. Google Scholar

[17]

A. O. Lopes and E. R. Oliveira, On the thin boundary of the fat attractor, in Modeling, Dynamics, Optimization and Bioeconomics III (eds. A. Pinto and D. Zilberman), Springer Proceedings in Mathematics and Statistics, Springer Verlag, (2018), 205-246.Google Scholar

[18]

A. O. LopesJ. K. MengueJ. Mohr and R. R. Souza, Entropy and variational principle for one-dimensional lattice systems with a general a-priori probability: positive and zero temperature, Erg. Theory and Dyn. Systems, 35 (2015), 1925-1961. doi: 10.1017/etds.2014.15. Google Scholar

[19]

A. O. Lopes, Thermodynamic Formalism, Maximizing Probabilities and Large Deviations, Work in progress. Lecture Notes - Dynamique en Cornouaille, 2012.Google Scholar

[20]

R. Mañé, Generic properties and problems of minimizing measures of Lagrangian systems, Nonlinearity, 9 (1996), 273-310. doi: 10.1088/0951-7715/9/2/002. Google Scholar

[21]

W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, 187/188 (1990), 1-268. Google Scholar

[22]

M. Tsujii, Fat solenoidal attractors, Nonlinearity, 14 (2001), 1011-1027. doi: 10.1088/0951-7715/14/5/306. Google Scholar

[1]

Oliver Jenkinson. Every ergodic measure is uniquely maximizing. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 383-392. doi: 10.3934/dcds.2006.16.383

[2]

Patricia Domínguez, Peter Makienko, Guillermo Sienra. Ruelle operator and transcendental entire maps. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 773-789. doi: 10.3934/dcds.2005.12.773

[3]

Sylvain Sorin, Guillaume Vigeral. Reversibility and oscillations in zero-sum discounted stochastic games. Journal of Dynamics & Games, 2015, 2 (1) : 103-115. doi: 10.3934/jdg.2015.2.103

[4]

Vladimir Varlamov. Eigenfunction expansion method and the long-time asymptotics for the damped Boussinesq equation. Discrete & Continuous Dynamical Systems - A, 2001, 7 (4) : 675-702. doi: 10.3934/dcds.2001.7.675

[5]

Tatiane C. Batista, Juliano S. Gonschorowski, Fábio A. Tal. Density of the set of endomorphisms with a maximizing measure supported on a periodic orbit. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3315-3326. doi: 10.3934/dcds.2015.35.3315

[6]

Leandro Cioletti, Artur O. Lopes. Interactions, specifications, DLR probabilities and the Ruelle operator in the one-dimensional lattice. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6139-6152. doi: 10.3934/dcds.2017264

[7]

Renato Iturriaga, Héctor Sánchez-Morgado. Limit of the infinite horizon discounted Hamilton-Jacobi equation. Discrete & Continuous Dynamical Systems - B, 2011, 15 (3) : 623-635. doi: 10.3934/dcdsb.2011.15.623

[8]

Luis Barreira and Jorg Schmeling. Invariant sets with zero measure and full Hausdorff dimension. Electronic Research Announcements, 1997, 3: 114-118.

[9]

Yunmei Chen, Jiangli Shi, Murali Rao, Jin-Seop Lee. Deformable multi-modal image registration by maximizing Rényi's statistical dependence measure. Inverse Problems & Imaging, 2015, 9 (1) : 79-103. doi: 10.3934/ipi.2015.9.79

[10]

Yunping Jiang, Yuan-Ling Ye. Convergence speed of a Ruelle operator associated with a non-uniformly expanding conformal dynamical system and a Dini potential. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4693-4713. doi: 10.3934/dcds.2018206

[11]

Antoine Hochart. An accretive operator approach to ergodic zero-sum stochastic games. Journal of Dynamics & Games, 2019, 6 (1) : 27-51. doi: 10.3934/jdg.2019003

[12]

François Delarue, Franco Flandoli. The transition point in the zero noise limit for a 1D Peano example. Discrete & Continuous Dynamical Systems - A, 2014, 34 (10) : 4071-4083. doi: 10.3934/dcds.2014.34.4071

[13]

Jiang Xu, Ting Zhang. Zero-electron-mass limit of Euler-Poisson equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (10) : 4743-4768. doi: 10.3934/dcds.2013.33.4743

[14]

Jiang Xu, Wen-An Yong. Zero-relaxation limit of non-isentropic hydrodynamic models for semiconductors. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1319-1332. doi: 10.3934/dcds.2009.25.1319

[15]

Giuseppina di Blasio, Filomena Feo, Maria Rosaria Posteraro. Existence results for nonlinear elliptic equations related to Gauss measure in a limit case. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1497-1506. doi: 10.3934/cpaa.2008.7.1497

[16]

Liejune Shiau, Roland Glowinski. Operator splitting method for friction constrained dynamical systems. Conference Publications, 2005, 2005 (Special) : 806-815. doi: 10.3934/proc.2005.2005.806

[17]

Toyohiko Aiki, Martijn Anthonissen, Adrian Muntean. On a one-dimensional shape-memory alloy model in its fast-temperature-activation limit. Discrete & Continuous Dynamical Systems - S, 2012, 5 (1) : 15-28. doi: 10.3934/dcdss.2012.5.15

[18]

Timothy C. Reluga, Jan Medlock, Alison Galvani. The discounted reproductive number for epidemiology. Mathematical Biosciences & Engineering, 2009, 6 (2) : 377-393. doi: 10.3934/mbe.2009.6.377

[19]

Piotr Gwiazda, Piotr Orlinski, Agnieszka Ulikowska. Finite range method of approximation for balance laws in measure spaces. Kinetic & Related Models, 2017, 10 (3) : 669-688. doi: 10.3934/krm.2017027

[20]

Aldana M. González Montoro, Ricardo Cao, Christel Faes, Geert Molenberghs, Nelson Espinosa, Javier Cudeiro, Jorge Mariño. Cross nearest-spike interval based method to measure synchrony dynamics. Mathematical Biosciences & Engineering, 2014, 11 (1) : 27-48. doi: 10.3934/mbe.2014.11.27

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (38)
  • HTML views (62)
  • Cited by (0)

[Back to Top]